Alert archive / North Dakota / River Flood Warnings in 2008

River Flood Warning 12, NWS Grand Forks, ND

June 12, 2008Cass County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Jun 12, 2008, 9:47 AM CDT for Cass County, North Dakota. It took effect at Jun 12, 2008, 4:59 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2008, 9:47 AM CDT (14:47 UTC)
In effect from
Jun 12, 2008, 4:59 PM CDT
Expired
Jun 13, 2008, 8:10 PM CDT
In force
27 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

County Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maple River (ND) near Mapleton (South of I-94) (MPLN8). The gauge peaked at 18.98 ft at Jun 13, 2008, 3:00 AM CDT.

actionminormoderate10152006/1206/1306/1406/15
Action stage
14 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05060000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 121447
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
947 AM CDT THU JUN 12 2008

...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  THIS IS A NEW WARNING FOR THE MAPLE RIVER NEAR MAPLETON AFFECTING 
  CASS COUNTY
  
.RECENT RAINFALL ON SATURATED SOILS HAS PRODUCED EXCESS RUNOFF THAT IS 
CAUSING THE MAPLE RIVER TO RESPOND. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

NDC017-121747-
/O.NEW.KFGF.FL.W.0012.080612T2159Z-080614T1734Z/
/MPLN8.1.ER.080612T2159Z.080613T0600Z.080614T0234Z.NO/
947 AM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAPLE RIVER NEAR MAPLETON.
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 8:15 AM THURSDAY THE STAGE WAS 904.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 905.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 905.7 FEET BY EARLY TOMORROW MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.


$$
3 follow-up statements
000 
WGUS83 KFGF 121508
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1008 AM CDT THU JUN 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA
   
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY 
 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  MAPLE RIVER NEAR MAPLETON AFFECTING CASS COUNTY 
 
.RECENT RAINFALL ON SATURATED SOILS HAS PRODUCED RUNOFF AND SUBSEQUENT 
RIVER RESPONSES. THE MAPLE RIVER IN MAPLETON WILL BEGIN TO SLOW IN ITS 
RISE TO JUST ABOVE FLOOD STAGE. THE BUFFALO AND RED RIVERS WILL REMAIN 
FAIRLY STEADY WITH JUST MINOR FLUCTUATIONS FOR THE NEXT ONE TO TWO DAYS
BEFORE BEGINNING TO SLOWLY RECEDE.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH FRIDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-140308-
/O.CON.KFGF.FL.W.0010.000000T0000Z-000000T0000Z/
/FGON8.1.ER.080608T2130Z.080614T1200Z.000000T0000Z.NO/
1008 AM CDT THU JUN 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY 
  SATURDAY THEN BEGIN FALLING.
* IMPACT STATEMENT - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/13  06/14  06/15  06/16  06/17  06/18  06/19

RED RIVER
  FARGO             20.3   20.5   20.5   20.1   19.5   19.0   18.3

$$

MNC027-140308-
/O.EXT.KFGF.FL.W.0011.000000T0000Z-080615T0900Z/
/SABM5.1.ER.000000T0000Z.080613T1800Z.080614T1800Z.NO/
1008 AM CDT THU JUN 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET BY 
  TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY AFTERNOON.
* IMPACT STATEMENT - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/13  06/14  06/15  06/16  06/17  06/18  06/19

SOUTH BRANCH BUFFALO RIVER
  SABIN             12.7   12.3   10.7    9.7    8.9    8.3    7.9

$$

MNC027-140307-
/O.EXT.KFGF.FL.W.0007.000000T0000Z-080615T2100Z/
/HWYM5.1.ER.080612T1800Z.080613T0000Z.080615T0600Z.NO/
1008 AM CDT THU JUN 12 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 AM THURSDAY THE STAGE WAS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* IMPACT STATEMENT - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/13  06/14  06/15  06/16  06/17  06/18  06/19

BUFFALO RIVER
  HAWLEY             7.1    7.0    6.9    6.4    6.1    6.0    5.8

$$

MNC027-140307-
/O.EXT.KFGF.FL.W.0008.000000T0000Z-080619T1630Z/
/DILM5.1.ER.000000T0000Z.080613T0600Z.080619T0130Z.NO/
1008 AM CDT THU JUN 12 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY JUNE 19...THE FLOOD WARNING 
CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL THURSDAY JUNE 19...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM THURSDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.3 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY.
* IMPACT STATEMENT - AT 17.0 FEET, SOME AGRICULTURAL FLOODING 
  BEGINS.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/13  06/14  06/15  06/16  06/17  06/18  06/19

BUFFALO RIVER
  DILWORTH          17.3   17.2   16.6   15.6   14.4   12.9   11.2

$$

NDC017-140307-
/O.CON.KFGF.FL.W.0012.080612T2159Z-080614T1734Z/
/MPLN8.1.ER.080612T2159Z.080613T0600Z.080614T0234Z.NO/
1008 AM CDT THU JUN 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAPLE RIVER NEAR MAPLETON.
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 904.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 905.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 905.7 FEET BY EARLY TOMORROW MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT STATEMENT - AT 905.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/13  06/14  06/15  06/16  06/17  06/18  06/19

MAPLE RIVER
  MAPLETON         905.7  903.9  901.0  899.4  898.7  898.4  898.0

$$
000 
WGUS83 KFGF 131530
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1030 AM CDT FRI JUN 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  MAPLE RIVER NEAR MAPLETON AFFECTING CASS COUNTY
   
.AREA RIVERS REMAIN ABOVE FLOOD STAGE DUE TO RUNOFF FROM RECENT 
RAINFALLS ON SATURATED SOILS. THE RIVERS WILL CONTINUE TO FLUCTUATE FOR 
THE NEXT ONE TO TWO DAYS BEFORE SLOWLY BEGINNING TO RECEDE. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH SATURDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-150330-
/O.EXT.KFGF.FL.W.0010.000000T0000Z-080616T2100Z/
/FGON8.1.ER.080608T2130Z.080613T0745Z.080616T0600Z.NO/
1030 AM CDT FRI JUN 13 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM FRIDAY THE STAGE WAS 19.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.
* IMPACT STATEMENT - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         06/14  06/15  06/16  06/17  06/18  06/19  06/20

RED RIVER
  FARGO             18.8   18.3   17.9   17.7   17.4   17.2   17.0

$$

MNC027-150330-
/O.EXT.KFGF.FL.W.0011.000000T0000Z-080615T1200Z/
/SABM5.1.ER.000000T0000Z.080613T1800Z.080614T2100Z.NO/
1030 AM CDT FRI JUN 13 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM FRIDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THROUGH THIS AFTERNOON 
  BEFORE RECEDING TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT STATEMENT - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         06/14  06/15  06/16  06/17  06/18  06/19  06/20

SOUTH BRANCH BUFFALO RIVER
  SABIN             12.2   11.6   10.6    9.7    9.1    8.6    8.3

$$

MNC027-150329-
/O.EXT.KFGF.FL.W.0007.000000T0000Z-080616T0300Z/
/HWYM5.1.ER.000000T0000Z.080613T1800Z.080615T1200Z.NO/
1030 AM CDT FRI JUN 13 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 7.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THIS AFTERNOON THEN
  BEGIN TO RECEDE...FALLING BELOW FLOOD STAGE BY SUNDAY.
* IMPACT STATEMENT - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         06/14  06/15  06/16  06/17  06/18  06/19  06/20

BUFFALO RIVER
  HAWLEY             7.1    7.0    6.6    6.3    6.2    6.0    5.8

$$

MNC027-150329-
/O.EXT.KFGF.FL.W.0008.000000T0000Z-080617T1900Z/
/DILM5.1.ER.000000T0000Z.080613T0530Z.080617T0400Z.NO/
1030 AM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY EVENING.
* IMPACT STATEMENT - AT 17.0 FEET, SOME AGRICULTURAL FLOODING 
  BEGINS.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         06/14  06/15  06/16  06/17  06/18  06/19  06/20

BUFFALO RIVER
  DILWORTH          15.5   14.2   12.8   11.6   10.2    9.0    8.3

$$

NDC017-141200-
/O.EXT.KFGF.FL.W.0012.000000T0000Z-080614T1200Z/
/MPLN8.1.ER.000000T0000Z.080613T0900Z.080613T2100Z.NO/
1030 AM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE MAPLE RIVER NEAR MAPLETON.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM FRIDAY THE STAGE WAS 905.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 905.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT STATEMENT - AT 905.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         06/14  06/15  06/16  06/17  06/18  06/19  06/20

MAPLE RIVER
  MAPLETON         904.0  901.4  900.2  899.6  899.1  898.7  898.1

$$
000 
WGUS83 KFGF 140110
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
810 PM CDT FRI JUN 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS MAPLE 
  RIVER NEAR MAPLETON AFFECTING CASS COUNTY
  
.THE RIVER LEVEL FOR THE MAPLE RIVER AT MAPLETON HAS FALLEN BELOW
FLOOD STAGE. NO SIGNIFICANT PRECIPITATION IS EXPECTED IN THE NEXT 
24 HOURS...SO THE FLOOD WARNING IS NOW CANCELLED.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH >>> ENTER LENGTH OF QPF FCST HERE <<<.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

NDC017-140140-
/O.CAN.KFGF.FL.W.0012.000000T0000Z-080614T1200Z/
/MPLN8.1.ER.000000T0000Z.080613T0900Z.080613T2115Z.NO/
810 PM CDT FRI JUN 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MAPLE RIVER NEAR MAPLETON.
* AT  7:15 PM FRIDAY THE STAGE WAS 904.8 FEET. 
* FELL BELOW FLOOD STAGE AT  4:15 PM FRIDAY.
* FLOOD STAGE IS 905.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 901.4 FEET BY SUNDAY 
  MORNING.
* IMPACT STATEMENT(S) - AT 905.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         06/14  06/15  06/16  06/17  06/18  06/19  06/20

MAPLE RIVER
  MAPLETON         901.4  900.2  899.6  899.1  898.7  898.1      M

$$
SPEICHER

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 12, 3:26 AM CDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 3:26 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
326 AM CDT THU JUN 12 2008

.SHORT TERM...
FCST CHALLENGE TODAY WILL BE TSTM POTENTIAL LATE THIS AFTN. FCST
ON TRACK ATTM WITH 500 MB UPPER LOW OVER ERN MT AND DRY SLOT
WORKING NORTHEAST TO NR A DVL-GFK-FFM LINE AT 08Z. LOW CLOUDS AND
DRIZZLE REMAIN NORTHEAST OF DRY SLOT BUT DRIER AIR WILL WORK
NORTHEAST THE REST OF THE EARLY MORNING WITH ALL BUT THE FAR
NORTHEAST AREAS AROUND LAKE OF THE WOODS LIKE TO START THE DAY
WITH SOME SUN AND DRY WEATHER. DRY SLOT HOLDS THIS MORNING BUT
COLDER AIR AT 500 MB BEGINS TO MOVE INTO THE DVL BASIN BY 18Z AND
THEN INTO THE RED RIVER VALLEY AND NW MN 21Z-00Z PERIOD. NAM
SOUNDINGS IN PARTICULAR SHOW VERY STEEP LAPSE RATES AS 500 MB
TEMPS COOL THIS AFTN AND AFTN SFC TEMPS REACH NR 70. MUCAPE VALUES
REACH 700 TO 1000 J/KG FROM 00Z GFS/NAM ALONG AND EAST OF THE RED
RIVER WHERE DEW PTS WILL REMAIN A BIT HIGHER. SURFACE LIFTED
INDICES REACH -2 TO -4C IN THE VALLEY EASTWARD WITH 06Z NAM
SHOWING LOWEST LI VALUES IN THE FERGUS FALLS-DTL-TVF AREAS AT 00Z.
ALTHOUGH DEPTH OF MOISTURE NOT NEARLY AS MUCH AS
YESTERDAY...SHOULD SEE ISOLD-SCT CONVECTION FIRING 18Z-21Z PERIOD
IN DVL BASIN AND SPREAD EAST OR DEVELOP INTO THE RED RIVER VALLEY
AND NW MN 21Z-00Z PERIOD. LOW FREEZING LEVELS OF 7500 TO 8500 FT
SHOULD PROMOTE SOME HAILERS AS WELL.

ACTIVITY WILL DIMINISH TOWARD SUNSET...BUT SOME SHOWERS WILL
CONTINUE OVERNIGHT AS COLD POOL ALOFT MOVES OVERHEAD. FRIDAY WILL
BE RATHER CLOUDY WITH SCT SHOWERS AND MAYBE A THUNDERSTORM AS COLD
POOL OF -22 TO -23C OVERHEAD AT 500 MB. 500 MB/SFC LOW POSITION A
BIT FARTHER NORTH WITH THIS SYSTEM THAN LAST WEEKS SYSTEM WHEN
ALL THE FUNNEL CLOUDS WERE REPORTED. BUT COULD SEE A FEW OF THEM
ON FRIDAY ESP ALONG THE CANADIAN BORDER.

.LONG TERM...
500MB UPR LOW TO MOVE EAST-NORTHEAST AWAY FROM THE AREA SATURDAY
WITH RISING 500 MB TEMPS...BUT SFC TEMPS ALSO INCREASE SO STILL
MARGINAL INSTABILITY PRESENT FOR RISK OF A SHOWER/TSTM MOSTLY IN
THE AFTN. SAME GOES FOR SUNDAY...THOUGH RISK IS EVEN LOWER.
EARLY NEXT WEEK SHOWS HIGH MOVING DOWN FROM CANADA AND A FEW DAY
STRETCH OF DRY AND PLEASANT WEATHER.

&&

.AVIATION...
MAIN ISSUE EARLY ON THIS MORNING WAS TIMING LOW CLOUD DEPARTURE
AND WIND SHIFT LINE. LOOKS LIKE TVF AND BJI TAF SITES WILL SEE
WIND SHIFT 10-12Z PERIOD WITH DRIER AIR MOVING IN SHORTLY AFTER
CLEARING AWAY LOW CLOUDS. THOUGH DO WORRY THAT IT WILL TAKE A BIT
LONGER TO DO SO IN BJI AREA. OTHERWISE EXPECT VFR MOST OF THE DAY
WITH AFTN CU AND ISOLD-SCT TSRA TO FORM 20Z AND AFTERWARDS. WINDS
WILL BE SOUTHWEST 10-20KTS WITH A FEW HIGHER GUSTS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE
Hazardous weather outlook, Jun 12, 5:09 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
509 AM CDT THU JUN 12 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131015-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
509 AM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE LARGE
HAIL AND STRONG GUSTY WINDS.

AN UPPER LOWOVER NORTHWEST NORTH DAKOTA WILL MOVE EAST TODAY WITH
COLDER AIR MOVING INTO THE AREA IN THE MID LEVELS OF THE
ATMOSPHERE. ALTHOUGH MOISTURE IS LESS THAN ON WEDNESDAY...THE COLD
AIR ALOFT WILL CREATE ENOUGH INSTABILITY FOR AFTERNOON AND EARLY
EVENING SCATTERED THUNDERSTORMS ACROSS THE ENTIRE AREA.  THE MAIN
THREAT TIME IS BETWEEN 3 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVERS WILL REMAIN
HIGH IN THE SOUTHERN RED RIVER VALLEY THROUGH THE PERIOD DUE TO
RECENT RAINS. SEE THE LATEST FLOOD STATEMENTS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

DTR

In the hours before

Local storm report, Jun 12, 8:54 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
854 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND DMG 6 NE HATTON             47.70N 97.37W
06/11/2008                   GRAND FORKS        ND   PUBLIC

            2 LARGE TREES BLOWN DOWN

&&

TGRAFENA

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:10 PM CDTWind AdvisoryFGFBenson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more110 min
Jun 12, 5:35 PM CDTSevere Thunderstorm WarningFGFTraill55 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent67 min

Nearby

River Flood Warnings in North Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.